Alert archive / Kentucky / Tornado Warnings in 2020
Tornado Warning 10, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Mar 2, 2020, 7:20 PM CST for Caldwell County, Christian County, Trigg County, Kentucky. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2020, 7:20 PM CST (01:20 UTC)
- Expired
- Mar 2, 2020, 8:00 PM CST
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Caldwell County, KY, Christian County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 8:00 PM CST | TORNADO | 1 Sw Crofton, KY | NWS STORM SURVEY FOUND AN EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF 90 MPH OCCURRED SOUTH OF CROFTON. THE TORNADO BEGAN AT 800 PM AND ENDED AT 806 PM. THE MAXIMUM TORNADO WITH WAS 400 YARDS, AND THE PATH LENGTH WAS 5.5 MILES. AT LEAST 4 FARM STRUCTURES WERE DA |
| Mar 2, 8:02 PM CST | HAIL 1 | 1 S Crofton, KY | |
| Mar 2, 8:02 PM CST | TORNADO | 1 S Crofton, KY | TORNADO WITNESSED BY METEOROLOGIST JUST SOUTH OF CROFTON. CARPORT DESTROYED. POSSIBLE ROOF AND SIGN DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 5:21 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
222
WFUS53 KPAH 030120
TORPAH
KYC033-047-221-030200-
/O.NEW.KPAH.TO.W.0010.200303T0120Z-200303T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
720 PM CST Mon Mar 2 2020
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Northwestern Christian County in south central Kentucky...
Southeastern Caldwell County in western Kentucky...
Northeastern Trigg County in western Kentucky...
* Until 800 PM CST.
* At 720 PM CST, a severe thunderstorm capable of producing a tornado
was located near Princeton, moving east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cobb around 730 PM CST.
Crofton around 800 PM CST.
Other locations impacted by this tornadic thunderstorm include
Hawkins.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 78 and 85.
Pennyrile Parkway between Mile Markers 24 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3693 8748 3702 8793 3704 8795 3716 8793
3712 8758 3710 8752 3712 8751 3711 8746
TIME...MOT...LOC 0120Z 276DEG 24KT 3706 8787
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DWS2 follow-up statements
024
WWUS53 KPAH 030133
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
733 PM CST Mon Mar 2 2020
KYC221-030143-
/O.CAN.KPAH.TO.W.0010.000000T0000Z-200303T0200Z/
Trigg KY-
733 PM CST Mon Mar 2 2020
...THE TORNADO WARNING FOR NORTHEASTERN TRIGG COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for western, south
central and northwestern Kentucky.
LAT...LON 3693 8748 3703 8784 3714 8782 3712 8758
3710 8752 3712 8750 3711 8746
TIME...MOT...LOC 0133Z 276DEG 27KT 3704 8775
$$
KYC033-047-030200-
/O.CON.KPAH.TO.W.0010.000000T0000Z-200303T0200Z/
Christian KY-Caldwell KY-
733 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHWESTERN CHRISTIAN AND SOUTHEASTERN CALDWELL COUNTIES...
At 733 PM CST, a severe thunderstorm capable of producing a tornado
was located over Cobb, or 8 miles southeast of Princeton, moving east
at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Crofton around 800 PM CST.
Other locations impacted by this tornadic thunderstorm include
Hawkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3693 8748 3703 8784 3714 8782 3712 8758
3710 8752 3712 8750 3711 8746
TIME...MOT...LOC 0133Z 276DEG 27KT 3704 8775
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DWS399
WWUS53 KPAH 030146
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
746 PM CST Mon Mar 2 2020
KYC033-030156-
/O.CAN.KPAH.TO.W.0010.000000T0000Z-200303T0200Z/
Caldwell KY-
746 PM CST Mon Mar 2 2020
...THE TORNADO WARNING FOR SOUTHEASTERN CALDWELL COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CST for western, south
central and northwestern Kentucky.
LAT...LON 3693 8748 3700 8773 3703 8771 3711 8769
3713 8768 3712 8758 3710 8752 3712 8750
3711 8746
TIME...MOT...LOC 0146Z 276DEG 24KT 3703 8764
$$
KYC047-030200-
/O.CON.KPAH.TO.W.0010.000000T0000Z-200303T0200Z/
Christian KY-
746 PM CST Mon Mar 2 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR
NORTHWESTERN CHRISTIAN COUNTY...
At 746 PM CST, a severe thunderstorm capable of producing a tornado
was located near Cobb, or 10 miles south of Dawson Springs, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Crofton around 805 PM CST.
Other locations impacted by this tornadic thunderstorm include
Hawkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3693 8748 3700 8773 3703 8771 3711 8769
3713 8768 3712 8758 3710 8752 3712 8750
3711 8746
TIME...MOT...LOC 0146Z 276DEG 24KT 3703 8764
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
DWSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 2, 5:50 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 2, 5:50 PM CST, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Paducah KY 550 PM CST Mon Mar 2 2020 .UPDATE... Issued at 550 PM CST Mon Mar 2 2020 Tornado Watch 35 has been issued for much of the region basically near and south of the front. The presence of the front, along with a surface low that may move along it this evening, is the primary reason for a tornado watch rather than a severe thunderstorm watch. The potential for backed low-level winds with these features could enhance the low-level shear allowing for greater potential for tornadoes. Large hail will continue to be the primary concern, along with damaging straight-line winds. && .SHORT TERM...(Tonight through Wednesday) Issued at 315 PM CST Mon Mar 2 2020 Main forecast issues come with severe weather potential very late this afternoon or early this evening through the early morning hours Tuesday as a surface low tracks northeast up a stationary boundary located very close to the OH River. Storm initiation should be over portions of southeast MO between 4 PM and 7 PM as a mid level impulse shoots east toward northeast AR/southwest MO and provides added lift near the surface low over northeast AR, and low level jet 25-35 kts kicks in. Mid- level lapse rates of 8 to 8.5 degrees and MLCAPES from 1000-1500 J/KG suggest strong updrafts capable of producing large hail. Long, straight-lined hodographs and effective shear up close to 40 kts or so would be supportive of multi-cell storms with right and left splitting supercells. Therefore, will also be a threat of damaging wind gusts and possibly a tornado or two. Last but not least would be the risk of localized flooding, esp in areas where storms may repeat, or train. The surface low should race northeast along the OH River and out of the forecast area after midnight, and force the trailing cold front through our eastern counties by around 2 or 3 AM. Thereafter, high pressure will build into the southern Plains and lower/mid MS River Valley, bringing clearing skies Tuesday/Tuesday night and mild early March temps in the lower/mid 60s at most locations. Wed should also be a rather nice day with afternoon temps in the 60s, though there could be some increase in cloud cover over our southern areas in response to the next weather maker well off to our southwest. .LONG TERM...(Wednesday night through Monday) Issued at 315 PM CST Mon Mar 2 2020 After a chance of some light rain Wed night into Thursday, a few days of dry weather are expected. Rain chances will then return for early next week. Overnight lows will remain quite chilly, but daytime highs will be in the 50s and 60s. As far as the rain chances for Wed night into Thursday, this precip will be associated with a southern stream 500 mb shortwave that will eject from the southern Plains across the lower Mississippi Valley. This is the same shortwave that last week's models predicted would bring very heavy rain on Tuesday and Tues night. A lot has changed since then. Besides the slower timing, the track is much further south. Any rainfall amounts will be less than a tenth of an inch Thursday. Overnight lows will be around 40, with daytime highs 55 to 60. Thursday night into Friday, the southern stream shortwave will phase with a northern stream 500 mb shortwave over the eastern seaboard. This will result in a strongly confluent northwesterly flow of dry and colder air aloft. Skies will become sunny Friday, but gusty northwest winds will limit highs to the mid 40s in sw Indiana and around 50 elsewhere. This weekend will be dry with a warming trend as a 500 mb ridge moves east across the Mississippi Valley. Highs will be in the 50s Saturday and around 60 on Sunday. Clouds will be on the increase Sunday, along with southerly winds. The ensemble means are in agreement on a 500 mb southwest flow pattern early next week. A moist southern stream shortwave will likely bring some rain Monday. This looks like a low-amplitude progressive pattern, so preliminary indications point away from a heavy rainfall event. && .AVIATION... Issued at 550 PM CST Mon Mar 2 2020 Thunderstorms are expected to develop this evening along and south of the frontal boundary which runs from near KCGI to near KEVV at this time. At this time it appears that the storms will be discrete which could mean no impact at any one location. Ceilings will drop to MVFR levels as the front starts to move east later tonight. The MVFR ceilings will likely exit the area shortly after sunrise, and then gusty northwest winds will be the main concern during the day. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...DRS SHORT TERM...GM LONG TERM...MY AVIATION...DRS
Hazardous weather outlook, Mar 2, 6:42 PM CST, 38 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 642 PM CST Mon Mar 2 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 642 PM CST Mon Mar 2 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight Numerous thunderstorms are expected to develop near a cold front and move eastward through the evening and into the overnight hours. Severe storms with large hail, damaging winds and tornadoes are possible. A tornado watch is in effect for all of west Kentucky and southwest Indiana, as well as portions of southeast Missouri and southern Illinois until 1 AM. Lightning and locally heavy rainfall are also concerns with any thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should be prepared to activate as the storms approach tonight. DRS
In the hours before
Local storm report, Mar 2, 6:11 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
611 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 NNE HUNTER 36.93N 90.84W
03/02/2020 E1.00 INCH CARTER MO PUBLIC
&&
PSLocal storm report, Mar 2, 6:14 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 2 NNE PADUCAH 37.10N 88.62W
03/02/2020 E1.75 INCH MCCRACKEN KY PUBLIC
TIME ESTIMATED FROM RADAR. RELAYED VIA
TWITTER.
&&
DWSLocal storm report, Mar 2, 6:18 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 ENE PADUCAH 37.09N 88.60W
03/02/2020 E1.25 INCH MCCRACKEN KY PUBLIC
REPORTED IN DOWNTOWN PADUCAH. RELAYED VIA
TWITTER. TIME ESTIMATED BY RADAR.
&&
DWSLocal storm report, Mar 2, 6:23 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
623 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TORNADO 3 NE HUNTER 36.93N 90.81W
03/02/2020 CARTER MO PUBLIC
SPOTTED AT 21 SOUTH AND HIGHWAY 60 WEST OF
ELSINORE.
&&
PSLocal storm report, Mar 2, 7:07 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TORNADO 3 NNE LEEPER 37.11N 90.68W
03/02/2020 WAYNE MO PUBLIC
CITIZEN REPORT.
&&
PSLocal storm report, Mar 2, 7:12 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
712 PM CST MON MAR 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 6 S GREENVILLE 37.03N 90.45W
03/02/2020 E1.50 INCH WAYNE MO LAW ENFORCEMENT
&&
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:26 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 49 min |
| Mar 2, 7:13 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 47 min |
| Mar 2, 7:55 PM CST | Tornado Warning | PAH | Christian, Hopkins | 35 min |
| Mar 2, 8:22 PM CST | Tornado Warning | PAH | Christian, Muhlenberg, Todd | 28 min |
| Mar 2, 9:04 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 41 min |
| Mar 2, 9:32 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, Hickman, Livingston, McCracken and 1 more | 43 min |
| Mar 2, 10:17 PM CST | Special Weather Statement | PAH | McCracken | 28 min |
| Mar 2, 10:20 PM CST | Flash Flood Warning | PAH | Crittenden, Hopkins, McLean, Union, Webster | 6 hr |
| Mar 2, 10:30 PM CST | Tornado Warning | PAH | Fulton | 45 min |
| Mar 2, 10:54 PM CST | Special Weather Statement | PAH | Hopkins | 51 min |
| Mar 2, 11:11 PM CST | Flash Flood Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 6 hr |
| Mar 2, 11:17 PM CST | Special Weather Statement | PAH | Todd | 28 min |
| Mar 2, 11:51 PM CST | Special Weather Statement | PAH | Carlisle | 24 min |
| Mar 2, 11:57 PM CST | Special Weather Statement | PAH | Graves | 33 min |
| Mar 3, 12:13 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 32 min |
| Mar 3, 12:33 AM CST | Severe Thunderstorm Warning | PAH | Calloway, Marshall, Trigg | 27 min |
| Mar 3, 2:04 AM CST | Flash Flood Warning | PAH | Calloway, Fulton, Graves, Hickman | 6 hr |
| Mar 3, 2:14 AM CST | Flash Flood Warning | PAH | Christian, Todd, Trigg | 10 hr |
| Mar 3, 3:10 AM CST | River Flood Warning | PAH | Christian, Muhlenberg, Trigg | 33 days |
| Mar 3, 5:46 AM CST | River Flood Warning | PAH | Christian, Trigg | 64 days |
| Mar 3, 7:04 AM CST | River Flood Warning | PAH | Crittenden, Muhlenberg, Union | 36 days |
Nearby
Tornado Warnings in Kentucky, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.